Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 189, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 30, 2019, 5:31 PM MDT for Adams County, Arapahoe County, Denver County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2019, 5:31 PM MDT (23:31 UTC)
- Expired
- Jul 30, 2019, 6:00 PM MDT
- In force
- 29 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, CO, Arapahoe County, CO, Denver County, CO
The radar
The Denver radar (KFTG), 4 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:57 PM MDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 30, 2:57 PM MDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 257 PM MDT Tue Jul 30 2019 .SHORT TERM...(This evening through Wednesday) Issued at 257 PM MDT Tue Jul 30 2019 This evening isolated high based storms could introduce lightning and gusty outflow winds to 50 mph. Expect only light rain or a few sprinkles to reach the ground with the dry environment we were dealt today. The dry adiabatic sounding will lead to potential microbursts across the forecast area through about 04Z. Then skies will partially clear with mild overnight temperatures. On Wednesday, monsoonal moisture will advect into the region as high pressure continues to dominate the weather. Showers and storms are expected to be scattered beginning over the mountains around noon then spreading onto the plains. Forecast soundings indicate "inverted v" conditions which indicate gusty winds could be a hazard accompanying any lightning and thunderstorms. As the airmass continues to moisten, we should see storms produce at least brief heavy rain. Low level moisture is advertised to increase late in the day, a few hours behind a weak frontal surge. Storms that develop later in the day will have potential to produce heavier rainfall, but most likely that holds off into Wednesday evening...see Long Term section below. .LONG TERM...(Wednesday night through Tuesday) Issued at 257 PM MDT Tue Jul 30 2019 Wednesday night and Thursday, upper level high pressure will be centered over eastern New Mexico and the Texas Panhandle. This will allow a good fetch of monsoonal moisture to flow into Colorado from the south and southwest. The increased moisture, combined with daytime heating will lead to an increase in shower and thunderstorm activity across all of north central and northeastern Colorado. PW's through this period will range between 1.00 and 1.50 inches across the Plains and Palmer Divide, therefore, locally heavy rainfall will be possible with the storms. Wednesday evening's forecast is a little tricky as models are showing a surge of moisture pushing westward across the plains. Some of the models have this boundary pushing all the way into Metro Denver, while other models keep the boundary well to the east. If the boundary moves further to the west, Metro Denver and other locations along the Front Range Urban Corridor and adjacent plains could see storms with locally heavy rain, otherwise conditions could remain dry. Shower and thunderstorm activity should be most numerous on Thursday as the plume of monsoonal moisture moves directly over the CWA and an upper level shortwave moves across the state. At this time, it's difficult to pinpoint where the heaviest precipitation will focus due to model differences. One thing to consider is the possibility of increased stability and lesser precipitation amounts across the Front Range Urban Corridor due to convective debris moving off the mountains and foothills. However, with 850/700 MB Specific Humidity values over 10 g/kg, anywhere across north central and northeastern could see locally heavy rainfall. The storms should be moving at a pretty good pace which should reduce the flash flooding potential. In addition, there could be enough instability and shear to produce one or two severe storms across the plains and Palmer Divide during the afternoon or early evening. Friday into early next week, monsoonal moisture decreases as the upper level ridge shifts west into the Southern Rockies. However, there should be enough subtropical moisture rotating around the high, combined with daytime heating, occasional upper level disturbances and outflow boundaries to produce the daily round of afternoon and evening showers and storms each day. With PW's hovering around an inch, locally heavy rainfall will be possible with the stronger storms each day. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 257 PM MDT Tue Jul 30 2019 Main concern through about 02Z will be isolated high based virga/thunderstorm with gusty outflow winds. We expect limited shower/storm coverage, but more widespread gusty outflow winds due to the very dry sub-cloud environment. There is enough threat to mention TEMPO gusty winds to 35 knots at the Denver area airports, with a slight chance of brief gusts around 45 knots. Outside of that, VFR conditions expected with fairly normal diurnal wind patterns and speeds through about 15Z Wednesday. A weak front/surge is expected to push through the area after 15Z Wednesday, with a switch to northeast winds. This flow will eventually draw more low level moisture into the forecast area. Main threat would be lightning and gusty outflow winds to around 35 knots after 21Z Wednesday. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Sullivan LONG TERM...Kalina AVIATION...Barjenbruch
Hazardous weather outlook, Jul 30, 10:52 AM MDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1052 AM MDT Tue Jul 30 2019 COZ030>051-311700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1052 AM MDT Tue Jul 30 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Another warm day in store with high temperatures reaching into the mid to upper 90s across the plains and 70s and 80s for the higher terrain and foothills. There is a chance of afternoon storms across the higher terrain with a slight chance for Denver and the eastern plains. Main impacts for today's storms will be light rain with gusty winds to 50 mph and lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Increasing moisture will bring a good chance of thunderstorms Wednesday through Thursday. Heavy rain will be the main threat for the storms. For Friday through the weekend there will be a chance of afternoon and evening thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Local storm report, Jul 30, 2:05 PM MDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
205 PM MDT TUE JUL 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 14 SW HOLYOKE 40.44N 102.49W
07/29/2019 M1.00 INCH PHILLIPS CO PUBLIC
&&Special weather statement, Jul 30, 5:15 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Denver CO
515 PM MDT Tue Jul 30 2019
COZ040-045-310000-
Central and East Adams and Arapahoe Counties CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
515 PM MDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARAPAHOE...EASTERN
DENVER AND SOUTHWESTERN ADAMS COUNTIES UNTIL 600 PM MDT...
At 515 PM MDT, Doppler radar was tracking a strong thunderstorm over
northern Aurora, or 16 miles east of Denver, moving southeast at 25
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Eastern Denver, Aurora, northeastern Centennial, eastern Commerce
City, Denver International Airport, D.I.A Terminal and Concourses,
Bennett, Watkins, Manila Village, Arapahoe Park, Buckley AFB and
Strasburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 3962 10486 3986 10482 3993 10442 3962 10434
3962 10449 3966 10450 3965 10452 3964 10452
3963 10451 3963 10453 3962 10452 3962 10457
3963 10458 3962 10459
TIME...MOT...LOC 2315Z 292DEG 22KT 3980 10469
DANKERSThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:15 PM MDT | Special Weather Statement | BOU | Denver | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.